Has anyone taken baclofen experienced what they thought might be an allergic reaction to it? I'm not sure if its the baclofen or something else, but I have been experiencing severe itching, wheezing, fogginess, & swelling in my face, hands, ankles & feet which has gotten much worse recently, to the point that I went to the ER a few weeks ago, but by the time I got there the swelling had gone down, my blood pressure & EKG was normal and they did not think I was having an allergic reaction, at least not at the present time. They looked at my medications & didn't seem to think any of them could be causing what I informed them I was experiencing. They couldn't get an IV started bc I have very difficult veins, so they werent able to do any blood work to see if I had a possible infection or if the cells that respond to histamine were high, ect. But they didn't seem to think there was anything wrong. I was short of breath, but not having difficulty breathing in their eyes. Well since then the swelling has been reoccuring & the itching & wheezing has gotten worse. I saw an allergist & the worst reactions I had for what they tested for was environmental things like tree pollen, and mold, so he wanted me to start a mold elimination diet which I have been following for a couple weeks but have only been getting worse. He said the swelling I was experiencing (I had pictures that I showed to him) looked more like a reaction to medications than to food or pollen, but when researching my meds didn't think that any of them should cause that. So I don't know if its a combination of my meds or one in particular that could be causing this, but I keep a food, med, & symptoms journal & it seems to me that everything got worse when I came off of my steriod medication (at doctor's request to test to autoimmune type illness.) I had been taking the steriod med for "neurocardiogenic syncope" which we are yet to find the cause or trigger. But since then my other meds have been increased to try to control the pain & muscle spasms I experience. I started baclofen & morphine sulfate in addition to what I was already taking: Norco, Pristiq, & Klonopin. I recently was diagnosed with adrenal insufficiency and put back on a steriod medication. I also had the baclofen & morphine sulfate dosages increased and it seems like I have gotten even worse since then, hence my concern that I may be reacting to the combination of medicines or just one & it seems to correlate with the start & increase of baclofen & morphine sulfate. I know stopping the morphine sulfate ubruptly would cause horrible withdraws, but was wondering if I could just stop the baclofen & see if that helps? I also take seroquel, forgot to list that one, and it is fairly recent too. I am just really confused with taking all these meds (phenergan too, I have severe nausea). I just don't what is causing this allergy type reaction & inflammation. But it is scaring me, I am so sick & I don't know what to do. And none of my doctors seem to know either! :(
Allergic reaction to baclofen? Can I just stop taking it?
- 22 Apr 2013 by PurpleButterfies
- 25 August 2018 (4 weeks ago)
- norco, pristiq, seroquel xr, adrenal insufficiency, allergic reactions, vertigo, baclofen, morphine, chronic pain, side effect, inflammatory conditions
If you don't have a rash, the itching its from the morphine. Its called a histamine reaction and its nothing to worry about. Just take an antihistamine. An allergic reaction doesn't cause your feet to swell. If you are wheezing they could have heard that just by listening to your chest.
I have MS for many many years. My Ms specialist in New York gave me baclofen to help treat Advanced symptoms. He started me with 10 mg two times a day. Right away it did not work at all. I called him very soon because I was moving to Florida. He increased me to 20 mg four times a day. I moved to Florida taking this medication as prescribed. Within days of the move, a reaction to a medication was outrageous. Not only were my Ms Advance symptoms severe my head was out of control. The absolute loudest noise you can imagine inside my head, an extremely difficult pounding noise throughout my head and an extremely loud ringing noise throughout my head as well. I could not move and was immobile. I was truly scared for the first time in my life. I had had Ms for approximately 15 to 17 years at that point and I was never as scared as that time.
My head was so bad I was literally bedridden, however I made sure I took my medication hoping something would break this horrible thing going on in my head. I was new in Florida and had not yet found a true Ms specialist. General neurologists would turn me away saying I needed a true specialist. One day I just had to go out front of the house no matter how bad my head was and I overheard people discussing Baclofen and how one of these persons were a zombie when he took it. He had said he was allergic. I immediately thought of my medication. At that point, I never took another Baclofen. My head recovered within 2 weeks. It is 3 years later and it has never come back. I am convinced I am allergic to Baclofen. Other people that have been put on baclofen that I know and have had similar reactions immediately stopped as well. It is one of the most horrible drugs I have ever come across. Shame on the FDA, they must take this drug off the market. I cannot express how horrible my experience was.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm having surgery Monday to have a rod the length of my femur inserted with several screws to hold?
Posted 10 Jun 2016 • 0 answers
Posted 17 Jun 2016 • 1 answer
Posted 28 Nov 2017 • 2 answers
Posted 12 Dec 2017 • 1 answer
Posted 25 Feb 2018 • 2 answers